Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 31, 2011, 7:31 PM CDT for 4 counties in Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 7:31 PM CDT (00:31 UTC)
- Expired
- May 31, 2011, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 88 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:46 PM CDT | HAIL 2.5 | 5 S Morton, TX | TIME ESTIMATED |
| May 31, 8:01 PM CDT | HAIL 1.75 | 3 E Lehman, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3842 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941
WUUS54 KLUB 010031
SVRLUB
TXC017-079-219-279-010115-
/O.NEW.KLUB.SV.W.0038.110601T0031Z-110601T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
731 PM CDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOCKLEY COUNTY IN NORTHWEST TEXAS.
SOUTHWESTERN LAMB COUNTY IN NORTHWEST TEXAS.
COCHRAN COUNTY IN NORTHWEST TEXAS.
SOUTHEASTERN BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 815 PM CDT
* AT 724 PM CDT...A SEVERE THUNDERSTORMS WITH A HISTORY OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THIS STORM WAS LOCATED OVER LEHMAN...WITH ANOTHER
SEVERE STORM OVER BLEDSOE...THESE STORMS ARE MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
ENOCHS...BLEDSOE...LEHMAN...BULA... PEP AND WHITHARRAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL.. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3379 10305 3387 10293 3395 10256 3383 10228
3351 10242 3348 10305
TIME...MOT...LOC 0028Z 252DEG 13KT 3367 10275
$$3 follow-up statements
304
WWUS54 KLUB 010040
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT TUE MAY 31 2011
TXC017-079-219-279-010115-
/O.CON.KLUB.SV.W.0038.000000T0000Z-110601T0115Z/
HOCKLEY TX-LAMB TX-COCHRAN TX-BAILEY TX-
740 PM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAILEY...COCHRAN...SOUTHWESTERN LAMB AND NORTHWESTERN HOCKLEY
COUNTIES UNTIL 815 PM CDT...
AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR LEHMAN...OR 4 MILES SOUTH OF MORTON...MOVING
EAST AT 15 MPH. THIS STORM WILL IMPACT STATE HIGHWAY 214...114...
AND FARM TO MARKET 769.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3379 10305 3387 10293 3395 10256 3383 10228
3351 10242 3348 10305
TIME...MOT...LOC 0039Z 252DEG 13KT 3367 10276
$$198
WWUS54 KLUB 010057
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT TUE MAY 31 2011
TXC017-079-219-279-010115-
/O.CON.KLUB.SV.W.0038.000000T0000Z-110601T0115Z/
HOCKLEY TX-LAMB TX-COCHRAN TX-BAILEY TX-
757 PM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAILEY...NORTHERN COCHRAN...SOUTHWESTERN LAMB AND NORTHWESTERN
HOCKLEY COUNTIES UNTIL 815 PM CDT...
AT 754 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
LARGE DESTRUCTIVE HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED
4 NORTHEAST OF LEHMAN...MOVING EAST AT 15 MPH. ANOTHER STORM MOVE
NORTH AT 20 MPH TOWARDS MAPLE. THIS STORMS WAS LOCATED 4 SOUTHWEST
OF MAPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3356 10289 3369 10300 3379 10305 3387 10293
3395 10256 3383 10228 3351 10242
TIME...MOT...LOC 0055Z 252DEG 13KT 3366 10272
$$128
WWUS54 KLUB 010104
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
804 PM CDT TUE MAY 31 2011
TXC017-079-219-279-010115-
/O.CON.KLUB.SV.W.0038.000000T0000Z-110601T0115Z/
HOCKLEY TX-LAMB TX-COCHRAN TX-BAILEY TX-
804 PM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAILEY...NORTHERN COCHRAN...SOUTHWESTERN LAMB AND NORTHWESTERN
HOCKLEY COUNTIES UNTIL 815 PM CDT...
AT 801 PM CDT...STORM SPOTTER REPORTED...GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LEHMAN...OR 4 MILES SOUTH OF MORTON...MOVING
EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3356 10289 3369 10300 3379 10305 3387 10293
3395 10256 3383 10228 3351 10242
TIME...MOT...LOC 0103Z 252DEG 13KT 3366 10271
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:45 PM CDT, 46 minutes earlier.
Area forecast discussion, May 31, 6:45 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 645 PM CDT TUE MAY 31 2011 .AVIATION... SCATTERED STRONG THUNDERSTORMS EXPECTED TO DEVELOP IN MOIST SOUTHEASTERLY UPSLOPE ENVIRONMENT OVER CENTRAL AND WESTERN SOUTH PLAINS THIS EVENING...AS A DISTURBANCE EDGES THROUGH NORTHEASTERN NEW MEXICO. BULK OF SHORT RANGE GUIDANCE INDICATING CONVECTIVE DEVELOPMENT CLOSE TO OR AT KLBB THIS EVENING...WITH LESS AGREEMENT OVER KCDS. ADDED TEMPO -TSRA AT KLBB. DISTURBANCE WILL PASS LATER TONIGHT...POSSIBILITY SHOWERS COULD EXTEND A SHORT TIME PAST MIDNIGHT TONIGHT...THEN HEIGHTS ALOFT WILL RE-BUILD KILLING SHOWER CHANCES LATER TONIGHT THROUGH WEDNESDAY. MODEST LOW LEVEL SOUTHERLY FLOW WILL FOLLOW WEDNESDAY AFTERNOON. RMCQUEEN && .PREV DISCUSSION... /ISSUED 248 PM CDT TUE MAY 31 2011/ SHORT TERM... CURRENTLY IN WAIT MODE FOR CONVECTIVE INITIATION. EARLY AFTN TRENDS HAVE BEEN SLOW TO DEVELOP...ALTHOUGH MESONET OBS AND SATELLITE IMAGERY SHOWING SOME MOISTURE ADVECTION INTO THE ROLLING PLAINS AND THE EXTREME SRN PART OF THE FCST AREA FROM SOUTH OF BROWNFIELD TOWARD JAYTON. TRENDS ARE GENERALLY ON PAR WITH 12Z MODEL RUNS AND MOST RECENT RUN OF THE RUC. WILL THUS NOT MAKE MUCH IN THE WAY OF CHANGE FROM THE LATE MORNING UPDATE. STILL LOOKING FOR A WEAKENING OF THE CAP AS LOW LEVEL MOISTURE INVADES TO THE NORTH AND NW WITH CONVECTIVE INITIATION MOST LIKELY TO OCCUR BETWEEN 22Z AND 00Z AND ACROSS AREAS SOUTH OF THE WARM FRONT. AN EAST-WEST ORIENTATION SOUTH OF THE BOUNDARY MAY END UP FAVORING PRECIP IN A RELATIVELY NARROW BAND ORIENTED PARALLEL TO THE BOUNDARY. GIVEN DIFFICULTY IN DETERMINING WHERE THAT WILL BE WILL KEEP POPS FROM BEING RAISED ATTM...FAVORING A CONTINUATION OF 30 AND 40 PCT. SVR POTENTIAL TO EXIST MAINLY EARLY IN THE EVENT BEFORE A TRANSITION TO A MULTI-CELLULAR CONVECTIVE SYSTEM. ALTHOUGH HEIGHTS ALOFT NOT PROGGED TO INCREASE WITH ANY SIGNIFICANCE WEDNESDAY...A BUILDING OF THE RIDGE TOWARD THE WEST AND AN INCREASE IN MID LEVEL TEMPS SHOULD BRING A QUICK END TO PRECIP CHANCES. EXCEPTION MAY BE ACROSS THE EXTREME SWRN PANHANDLE NEAR THE NM STATE LINE CLOSER TO THE SFC TROUGH...BUT THAT WOULD PROBABLY BE AFTER 00Z IF AT ALL. TEND TO FAVOR A BLEND OF MOS GUIDANCE FOR HIGHS WHICH WOULD PLACE THE AREA SQUARELY IN THE 90S. LONG TERM... FLOW PATTERN ACROSS THIS PART OF THE COUNTRY WILL REMAIN QUITE STAGNANT FOR THE NEXT WEEK...REALLY UNCHARACTERISTICALLY SO. UPPER LEVEL TROUGHINESS WILL PERSIST ACROSS THE WEST COAST WITH HIGH PRESSURE CENTERED OVER THE WESTERN GULF COAST STATES YIELDING SOUTHWESTERLY FLOW ALOFT FOR US...THE INTENSITY OF WHICH WILL DEPEND ON THE DAILY PROXIMITY TO THE HIGH. MONSOONAL TYPE PATTERN SETS UP ACROSS THE DESERT SOUTHWEST WITH STORMS POSSIBLE OVER CENTRAL AND EASTERN NEW MEXICO. GENERALLY SPEAKING...ACTIVITY SHOULD REMAIN TO OUR WEST CLOSER TO THE DRYLINE. RAIN CHANCES ACROSS THE REST OF THE AREA LOOK PRETTY SLIM AT THIS POINT. OVERALL...THE NEXT SEVEN DAYS LOOK ABOUT LIKE THIS...CLEAR IN THE MORNING...MAYBE SOME AFTERNOON CUMULUS...AND HIGH CLOUDS LATE AFTERNOON OR EVENING FROM STORMS OVER NEW MEXICO PERHAPS APPROACHING OUR NORTHWESTERN ZONES IN THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 89 63 94 61 / 30 10 20 10 10 TULIA 66 91 65 95 63 / 40 10 10 10 10 PLAINVIEW 67 89 66 95 64 / 40 10 10 10 10 LEVELLAND 67 91 66 94 63 / 40 10 10 10 10 LUBBOCK 68 93 67 95 67 / 40 10 10 0 10 DENVER CITY 66 92 65 95 62 / 30 10 10 10 10 BROWNFIELD 68 91 65 95 64 / 30 10 10 10 10 CHILDRESS 68 95 66 99 67 / 40 10 0 0 0 SPUR 69 93 65 98 66 / 40 10 0 0 0 ASPERMONT 71 95 68 100 69 / 30 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
Hazardous weather outlook, May 31, 11:03 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1103 AM CDT TUE MAY 31 2011 TXZ021>044-011615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1103 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A CHANCE OF SEVERE THUNDERSTORMS EXIST ACROSS ALL OF THE SOUTH PLAINS REGION LATE TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP DURING THE 4 TO 7 PM TIMEFRAME. SUFFICIENT INSTABILITY AND SHEAR WILL EXIST TO SUPPORT A THREAT OF LARGE HAIL AND DAMAGING WINDS. ORGANIZED STORMS WHICH MAY PRODUCE HAIL LARGER THAN TWO INCHES IN DIAMETER...AND PERHAPS A BRIEF TORNADO WILL ALSO BE POSSIBLE WITH SOME OF THE INITIAL DEVELOPMENT...BUT SUCH STORM ORGANIZATION WILL LIKELY GIVE WAY TO THUNDERSTORM COMPLEXES BY EARLY EVENING. THE PRIMARY THREAT THROUGH THE EVENING HOURS WILL BE HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 31, 6:19 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 619 PM CDT TUE MAY 31 2011 TXZ033-312345- COCHRAN- 619 PM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 10 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 6:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 625 PM CDT TUE MAY 31 2011 TXZ039-010000- YOAKUM- 625 PM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BRONCO...MOVING NORTHEAST AT 25 MPH. THIS STORM SHOULD ENTER YOAKUM COUNTY BY 7 PM THIS EVENING. LOCAL RESIDENTS SHOULD TAKE PROTECTIVE ACTION IN THE EVENT A WARNING IS ISSUED.
Local storm report, May 31, 7:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 5 SW MORTON 33.67N 102.82W
05/31/2011 E1.00 INCH COCHRAN TX TRAINED SPOTTER
HAIL STILL FALLING AT THIS TIME.
&&
EVENT NUMBER LUB1100127
MCZLocal storm report, May 31, 7:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
728 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL BLEDSOE 33.62N 103.02W
05/31/2011 E1.75 INCH COCHRAN TX LAW ENFORCEMENT
ONLY HAIL...NO RAIN AT THIS TIME.
&&
EVENT NUMBER LUB1100128
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 23 min |
| May 31, 8:03 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 107 min |
| May 31, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 27 min |
| May 31, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 46 min |
| May 31, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 49 min |
| May 31, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 31 min |
| May 31, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 46 min |
| May 31, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 31, 10:12 PM CDT | Areal Flood Advisory | LUB | Briscoe, Hall | 108 min |
| May 31, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Cottle, Hall, Motley | 47 min |
| May 31, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 32 min |
| Jun 1, 12:29 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley, Swisher | 46 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 34 min |
| Jun 1, 2:22 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.